U.S. doctors online nowAsk doctors free
MY
A 28-year-old female asked:

got a high swab vagina culture done for chlamadyia antigen,result is negative, is it possible still have lymphogranuloma venereum infection?

1 doctor answer1 doctor weighed in
Dr. Hunter Handsfield
Infectious Disease 53 years experience
Very unlikely: First, lymphogranuloma venereum is rare in most countries, including yours. Second, unlike other chlamydial infections, LGV is rarely asymptomatic: if you don't have symptoms like enlarged lymph nodes in the groin or rectal problems, you can be confident you don't have LGV. Finally, the negative vaginal test is further confirmation you are not infected with an LGV type of chlamydia.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 38-year-old member asked:

How can one prevent fungal infections of the feet when taking a footbath?

3 doctor answers5 doctors weighed in
Dr. Alan Ettinger
Podiatry 49 years experience
Liner: Use a disposible liner in the foot bath.
A 31-year-old member asked:

What could cause pain during intercourse with no infection?

1 doctor answer4 doctors weighed in
Dr. Michael Sparacino
Family Medicine 37 years experience
Uterine movement: It could be movement of the uterus during intercourse. It is held in place by ligaments which can get stretched.
A 29-year-old member asked:

What is an anal chlamydia infection like?

1 doctor answer3 doctors weighed in
Dr. Joel Gallant
Infectious Disease 36 years experience
Rectal symptoms: Rectal pain, pain on defecation, and rectal bleeding or discharge. Remember that some anal chlamydia, especially in gay men, is due to a type of chlamydia called lymphogranuloma venereum (lgv), which requires a longer course of treatment than standard chlamydia. Not all labs can tell the difference.
United Kingdom (Great Britain)
A 31-year-old female asked:

Hi im on trimethrprim for a bladder infection, been on them 4 days and have 2 tablets at 200mg a day, can u get side affects even after 4 days?

1 doctor answer1 doctor weighed in
Dr. Dan Fisher
Internal Medicine 27 years experience
Yes: Many side effects possible. Rash and GI upset and diarrhea are common.
Evanston, IL
A 69-year-old female asked:

My urine test showed nitrates and leucocytes, but the culture was normal. I'm still very uncomfortable. Should I keep taking antibiotics ?

1 doctor answer3 doctors weighed in
Dr. Shahid Rafique
Internal Medicine 44 years experience
Treat it: Symptoms of urgency, frequency and burning with the urinary nitrites and leukocytes should be treated. Such infections sometimes do not yield a culture because the specimen was taken after you took the antibiotics or specimen was not collected or transported properly. Symptomatic urinary tract infection should be treated.

Related questions

A 43-year-old member asked:
1 doctor answer1 doctor weighed in
A 43-year-old member asked:
1 doctor answer1 doctor weighed in
A 39-year-old member asked:
1 doctor answer2 doctors weighed in
A 34-year-old member asked:
1 doctor answer1 doctor weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Mar 13, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.